Alert archive / Arizona / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 3, 2013, 5:44 PM MST for Mohave County, Arizona. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2013, 5:44 PM MST (00:44 UTC)
- Expired
- Jul 3, 2013, 6:30 PM MST
- In force
- 46 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 128 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 2564 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
306 WUUS55 KVEF 040044 SVRVEF AZC015-040130- /O.NEW.KVEF.SV.W.0002.130704T0044Z-130704T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 544 PM MST WED JUL 3 2013 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 630 PM MST. * AT 535 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES EAST OF WILD COW CAMPGROUND...OR 23 MILES EAST OF KINGMAN...AND WAS MOVING SOUTHWEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... WILD COW CAMPGROUND AND HUALAPAI MOUNTAIN PARK. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 69 AND 76. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS. && LAT...LON 3485 11384 3506 11400 3521 11364 3506 11352 TIME...MOT...LOC 0044Z 057DEG 9KT 3508 11368 $$ BP
2 follow-up statements
366 WWUS55 KVEF 040103 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 603 PM MST WED JUL 3 2013 AZC015-040130- /O.CON.KVEF.SV.W.0002.000000T0000Z-130704T0130Z/ MOHAVE AZ- 603 PM MST WED JUL 3 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MST FOR CENTRAL MOHAVE COUNTY... AT 600 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES EAST OF WILD COW CAMPGROUND...OR 21 MILES SOUTHEAST OF KINGMAN...AND WAS MOVING SOUTHWEST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... WILD COW CAMPGROUND...HUALAPAI MOUNTAIN PARK AND HUALAPAI PEAK. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 69 AND 77. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS. && LAT...LON 3485 11384 3506 11400 3521 11364 3506 11352 TIME...MOT...LOC 0102Z 057DEG 9KT 3506 11373 $$ BP
235 WWUS55 KVEF 040123 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 623 PM MST WED JUL 3 2013 AZC015-040131- /O.EXP.KVEF.SV.W.0002.000000T0000Z-130704T0130Z/ MOHAVE AZ- 623 PM MST WED JUL 3 2013 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOHAVE COUNTY WILL EXPIRE AT 630 PM MST... THE THUNDERSTORM SOUTHEAST OF KINGMAN...NEAR THE HIGHWAY 93 AND INTERSTATE 40 JUNCTION HAS WEAKENED. THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 630 PM MST. LAT...LON 3485 11384 3506 11400 3521 11364 3506 11352 TIME...MOT...LOC 0121Z 057DEG 9KT 3503 11378 $$ BP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:35 PM MST, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 3, 2:35 PM MST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
235 PM PDT WED JUL 3 2013
.SYNOPSIS...AN EXCESSIVE HEAT WARNING WILL CONTINUE THROUGH
INDEPENDENCE DAY FOR THE INTENSE AND DANGEROUS HEATWAVE ACROSS THE
REGION. ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
WILL REMAIN POSSIBLE THROUGH SATURDAY BEFORE DRIER CONDITIONS ARRIVE
EARLY NEXT WEEK. GUSTY WINDS AND LIGHTNING WILL BE THE PRIMARY
THREAT WITH THESE STORMS. SLIGHTLY COOLER...BUT STILL ABOVE NORMAL
TEMPERATURES ARE EXPECTED THIS WEEKEND.
&&
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...TEMPERATURES HAVE
BEEN A BIT BEHIND TODAY...BUT ARE STILL EXPECTED TO REACH EXCESSIVE
HEAT LEVELS. THE STRONG HIGH PRESSURE THAT HAS BROUGHT THE EXCESSIVE
HEAT SHOULD BEGIN TO PUSH SOUTH THURSDAY AS A TROUGH APPROACHES THE
WEST COAST. WILL BE LEAVING THE EXCESSIVE HEAT WARNING IN PLACE
THROUGH THE FOURTH OF JULY HOLIDAY AS ONE MORE DAY OF 112+
TEMPERATURES ARE EXPECTED IN LAS VEGAS.
WITH THE SLOWER HEATING TODAY...SHOWERS AND THUNDERSTORMS HAVE ALSO
BEEN SLOW TO DEVELOP AND MAINLY ISOLATED CELLS OVER THE HIGHER
TERRAIN ARE EXPECTED TODAY. CONVECTION SHOULD TAPER OFF AFTER
SUNSET...BUT I DID BOOST POPS SLIGHTLY ACROSS SAN BERNARDINO COUNTY
SINCE WE HAVE SEEN ACTIVITY THERE THE PAST COUPLE NIGHTS. SHORT TERM
MODELS INDICATE AN INCREASE IN ACTIVITY FOR THE FOURTH OF JULY
HOLIDAY...MAINLY NORTH OF LAS VEGAS. ACTIVITY IS EXPECTED TO BEGIN
AS DIURNALLY DRIVEN STORMS MUCH LIKE THE PAST SEVERAL DAYS.
HOWEVER...A WEAK WAVE PASSING TO THE NORTH OF THE AREA COULD ACT TO
ENHANCE AND ORGANIZE SOME OF THE ACTIVITY AS IT PUSHES EAST BETWEEN
21Z THURSDAY AND 06Z FRIDAY. THESE STORMS WILL LIKELY BE A BIT
WETTER THAN THOSE SEEN THE PAST COUPLE DAYS AS PRECIPITABLE WATER
VALUES OF AROUND 1 INCH REACH AS FAR NORTH AS THE LINE FROM DEATH
VALLEY TO ST GEORGE. GUSTY WINDS...BRIEF HEAVY RAIN...AND LIGHTNING
WILL BE THE MAIN CONCERN WITH THESE STORMS. STORM MOTION IS EXPECTED
TO BE GENERALLY WEST TO EAST AT 5 TO 10 MPH...THUS WILL NEED TO
MONITOR FOR NUISANCE FLOODING ISSUES ACROSS THE NORTH.
.LONG TERM...FRIDAY THROUGH WEDNESDAY...FORECAST REMAINS ON TRACK
THAT TEMPERATURES WILL FINALLY DROP BELOW EXCESSIVE HEAT WARNING
CRITERIA ON FRIDAY. HOWEVER...IT WILL STILL BE HOT AS TEMPERATURES
REMAIN 5 OR SO DEGREES ABOVE NORMAL. THE HIGH PRESSURE THAT HAS
BEEN PARKED OVER THE AREA FOR THE PAST WEEK SHIFTS TO THE SOUTHEAST
AS A TROUGH APPROACHES THE COAST. THIS WILL ALLOW FOR INCREASED
WINDS ON FRIDAY ACROSS THE ENTIRE CWA WITH THE STRONGEST WINDS
EXPECTED ACROSS PORTIONS OF THE WESTERN MOJAVE DESERT. ISOLATED
THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY AS ENOUGH
MID-LEVEL MOISTURE REMAINS IN PLACE FOR STORMS TO DEVELOP ACROSS THE
HIGHER ELEVATIONS BUT NO REAL ACCUMULATIONS EXPECTED.
BOTH THE GFS AND ECMWF INDICATE A WEAK SHORTWAVE MOVING ACROSS THE
AREA ON SUNDAY WHICH COULD ENHANCE DYNAMIC SUPPORT FOR MORE
DEVELOPED STORMS ACROSS THE EASTERN PORTIONS OF THE CWA.
HOWEVER...THE ONLY LIMITING FACTOR WILL BE HOW MUCH DRY AIR BEGINS
TO MOVE INTO THE AREA AS WE TRANSITION TO A MORE SOUTHWESTERLY FLOW.
DECIDED TO LEAVE POPS AS IS FOR SUNDAY UNTIL THE TIMING AND LOCATION
OF THE SHORTWAVE AND THE DRY AIR ARE PINNED DOWN. DRY WESTERLY FLOW
IS FORECAST TO REMAIN OVER THE CWA MONDAY THROUGH WEDNESDAY WHICH
WILL ALLOW TEMPERATURES TO INCH BACK UP A FEW DEGREES BY THE
MIDDLE OF NEXT WEEK.
&&
.AVIATION...FOR MCCARRAN...LIGHT WINDS FAVORING AN EASTERLY
COMPONENT WILL SWITCH TO A SOUTHWESTERLY DIRECTION AND INCREASE TO
10-14 KTS BETWEEN 00Z AND 02Z THIS EVENING. ISOLATED THUNDERSTORMS
WILL AGAIN DEVELOP AROUND THE REGION THROUGH THIS
EVENING...PRIMARILY CONCENTRATED IN THE MORMON MESA APPROACH
CORRIDORS BUT POSSIBLY OVER THE PEACH SPRINGS APPROACH AS WELL AS THE
SURROUNDING CLARK COUNTY MOUNTAINS. CLOUD BASES FROM 12-14K FEET ARE
EXPECTED. LIGHT WINDS FAVORING AN EASTERLY DIRECTION ARE EXPECTED
ONCE AGAIN BY LATE THURSDAY MORNING. WINDS ARE EXPECTED TO INCREASE
FROM THE SOUTHWEST BY LATE AFTERNOON.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN
THROUGH THIS EVENING. STORMS TODAY WILL BE CAPABLE OF PRODUCING
GUSTY OUTFLOW WIND TO 50 MPH. CLOUDS DECKS WILL MAINLY BE AOA 14K
FEET BUT WILL BE LOWER IN AREAS WHERE SHOWERS AND STORMS DEVELOP.
LIGHT WINDS FAVORING TYPICAL DIURNAL TRENDS ARE EXPECTED OVERNIGHT
AND THURSDAY MORNING. SOUTHWEST WINDS ARE EXPECTED TO INCREASE
ACROSS MUCH OF THE AREA BY LATE THURSDAY AFTERNOON. SHOWER AND
THUNDERSTORM ACTIVITY IS ALSO EXPECTED TO INCREASE SLIGHTLY
THURSDAY...WITH THE MAJORITY OF THE ACTIVITY TO THE NORTH OF LAS
VEGAS.
&&
.CLIMATE...HERE ARE SOME RECORD HIGH TEMPERATURES FROM TODAY THROUGH
FRIDAY...FOLLOWED BY THE RECORD HIGH MINIMUMS FOR LAS VEGAS.
LOCATION 7/4 7/5
-----------------------------------------------------
LAS VEGAS 115/1985 116/2007
MT CHARLESTON 87/1988 84/1996
BISHOP 107/2007 108/2007
BARSTOW-DAGGETT 117/1991 118/2007
DEATH VALLEY 126/2007 127/2007
NEEDLES 121/2007 121/1989
KINGMAN 110/2007 109/2007
AND THE RECORD HIGH MINIMUMS FOR LAS VEGAS...
7/4 88/2008
7/5 87/2008
RECORD NUMBER OF CONSECUTIVE DAYS WITH A TEMPERATURE AT LEAST 115
DEGREES AT LAS VEGAS IS 4 DAYS FROM JULY 16 - JULY 19 2005.
RECORD NUMBER OF CONSECUTIVE DAYS WITH A TEMPERATURE AT LEAST 110
DEGREES AT LAS VEGAS IS 10 DAYS FROM JUNE 17 - JUNE 26 1961.
&&
.FIRE WEATHER...HOT AND DRY SURFACE CONDITIONS WITH ISOLATED TO
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE INTO
THURSDAY. HOWEVER...MODELS CONTINUE TO INDICATE THAT THE MOISTURE
WILL INCREASE SOMEWHAT THURSDAY. FOR THE REMAINDER OF TODAY...MOST
STORMS WILL CONTINUE TO BE MAINLY DRY WITH LIGHTNING AND GUSTY WINDS
BEING THE PRIMARY CONCERN. THE AREAL EXTENT OF THE DRY LIGHTNING IS
NOT ENOUGH TO WARRANT ANY ADDITIONAL FIRE WEATHER PRODUCTS. ON
THURSDAY A WEAK DISTURBANCE MOVING ACROSS NORTHERN NEVADA MAY BRING
A SLIGHT UPTICK IN THUNDERSTORM ACTIVITY...HOWEVER WITH A BIT MORE
MOISTURE THESE STORMS ARE EXPECTED TO BE A BIT WETTER...THUS WILL
HOLD OFF ON FIRE PRODUCTS FOR THURSDAY AT THIS TIME. A WEAK TROUGH
MOVING INTO THE PACIFIC NORTHWEST WILL SUPPRESS THE RIDGE BY THE END
OF THE WEEK AND INTO THE WEEKEND BRINGING SLIGHTLY COOLER
TEMPERATURES TO THE AREA. THE DIURNAL CYCLE OF THUNDERSTORMS COULD
BRIEFLY DRAW TO A CLOSE EARLY NEXT WEEK AS DRY AND STABLE CONDITIONS
ARE FORECAST.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...EXCESSIVE HEAT WARNING UNTIL 11 PM PDT THURSDAY FOR NVZ014>022.
AZ...EXCESSIVE HEAT WARNING UNTIL 11 PM MST THURSDAY FOR AZZ001>003-
036.
CA...EXCESSIVE HEAT WARNING UNTIL 11 PM PDT THURSDAY FOR CAZ519>527.
&&
WOLCOTT/STUMPF
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, Jul 3, 3:09 AM MST, 14 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 309 AM PDT WED JUL 3 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-040700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 309 AM PDT WED JUL 3 2013 /309 AM MST WED JUL 3 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT VERY HOT WEATHER WILL CONTINUE TODAY...AND AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR AREAS BELOW 6000 FEET. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE MAINLY IN THE AFTERNOON AND EVENING...AND THE MAIN THREATS WILL BE LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH TUESDAY THE EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH INDEPENDENCE DAY AS THE PROLONGED HEAT WAVE PERSISTS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE AT LEAST THROUGH SUNDAY...MAINLY IN THE AFTERNOONS AND EVENINGS. LIGHTNING AND STRONG WINDS WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
Nearby
Severe Thunderstorm Warnings in Arizona, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.